MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM930060
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot: (30675515) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported during an endovascular embolization procedure, the complaint coil, a 3.00mm x 6.00cm galaxy g3 mini (glm930060 / 30675515) was placed in the target position.The physician pressed the detachment button to detach the coil, but the fault light illuminated and the coil could not be detached.A new detachment box and cable were used but the complaint coil still failed to detach.Another coil, competitor brand) was used to complete the procedure.There was no report of any patient injury.On 08-dec-2022, additional information was received.The information indicated that the target of the procedure was the left middle cerebral artery (mca).The coil was successfully removed from the patient; it was not stretched when it was removed and was still attached to the delivery system.The coil did not become separated nor broken during the removal.The brand of the microcatheter used was not known, but the same microcatheter was used to complete the procedure.A pre-deployment electrical check was performed.Upon pressing the power button, only the red system fault light illuminated.The green system ready light did illuminate but during the detachment cycle, the detachment light did not turn on nor was the audible signal beep heard.All connections fit without application of force.There was no clinically significant delay in the procedure as a result of the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 03-jan-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported during an endovascular embolization procedure, the complaint coil, a 3.00mm x 6.00cm galaxy g3 mini (glm930060 / 30675515) was placed in the target position.The physician pressed the detachment button to detach the coil, but the fault light illuminated and the coil could not be detached.A new detachment box and cable were used but the complaint coil still failed to detach.Another coil, competitor brand) was used to complete the procedure.There was no report of any patient injury.On 08-dec-2022, additional information was received.The information indicated that the target of the procedure was the left middle cerebral artery (mca).The coil was successfully removed from the patient; it was not stretched when it was removed and was still attached to the delivery system.The coil did not become separated nor broken during the removal.The brand of the microcatheter used was not known, but the same microcatheter was used to complete the procedure.A pre-deployment electrical check was performed.Upon pressing the power button, only the red system fault light illuminated.The green system ready light did illuminate but during the detachment cycle, the detachment light did not turn on nor was the audible signal beep heard.All connections fit without application of force.There was no clinically significant delay in the procedure as a result of the reported issue.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 3.00mm x 6.00cm galaxy g3 mini was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the embolic coil component was returned outside of the introducer.No other anomaly nor damage was observed.The returned device was inspected under the microscope.Under magnification, the embolic coil was observed in good, normal condition.The distal outer sheath had not been softened; an indication that the resistance heating (rh) coil had not been heated and the coil detachment process had not been initiated.The electrical resistance of the returned device was measured with a multimeter, and it measured 51.3 ohms (o); this is within the specification range.The returned device was then connected to a lab sample detachment control box (dcb) dcb00000500, and the power was turned on.The system ready light illuminated.The detach button was pressed, and a beep sound was heard; the coil became detached from the unit without difficulty.The reported issue documented in the complaint was not confirmed.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the lab setting.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.A review of manufacturing documentation associated with this lot (30675515) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendation: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, re sheathing the microcoil system, and replace it with a new microcoil system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key15982795
Report Number3008114965-2022-00799
Device Sequence Number6951408
Product Code KRD
UDI-Device Identifier10886704080336
UDI-Public10886704080336
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberGLM930060
Device Catalogue NumberGLM930060
Device Lot Number30675515
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer01/03/2023
01/09/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date01/03/2023
01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown